Homemade Kefir Causing Headaches

I have been making and consuming homemade kefir for about two weeks now. It's quite delicious and it has been helping with my intestinal mobility (that's my nice way of saying it). At first, I was noticing a peaceful feeling when consuming it, like I was getting relaxed and then slightly lightheaded, but not in a bad way. I figured it could have been from the tryptophan content but it wasn't a concern.

More recently, over the past week of my two weeks of consuming it, the left side of my head has been hurting immediately after drinking it. It's not enough pain to ruin my day. In fact, it's not even enough pain to make me want an aspirin. It's dull enough to ignore and doesn't last too incredibly long (maybe 30 minutes max), but it is uncomfortable. I am certain it is caused by, or at least triggered by, the kefir.

Things I read online say that it happens from the die-off herx reaction due to the insanely high probiotic count in kefir, but by that rationale, I could say that cyanide is helping me because I feel pain after consuming it, so I'm trying to definitively figure out if it's a herx reaction or if my body is telling me to stop it.

I have never gotten a headache from milk alone. I am not a big dairy consumer but I've never found myself to be allergic or sensitive to lactose or casein.

Does this sound like a herx reaction? Has anyone gone through it and come out on the other side healed? Should I push through or cease all kefir? Is there a way to alleviate a herx reaction to prove to myself that it is, in fact, a herx reaction?

(EDIT: Removed something that sounded stupid.)

Comments

  • It must have been die-off, or it was psychosomatic. Yesterday, after posting this, I had my nightly kefir with 0 side effects.

Sign In or Register to comment.